Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


unable to digest
Sep 26, 2002

My sis-in-law was diagnosed HIV+ early this year after almost dying of menengitis. She has been in and out of hospital since early last year for various ailments before agreeing to get tested. After starting anti-retroviral drugs this year, she made a remarkable turn for the better. But in the past 1.5 months has gone down again. She can't hold any food down, and lives on porridge and 'Ensure' liquid supplement. Endoscopy and other scans have shown her intestines are 'normal'. Doctors can find no physical problem and experts are stumped. Why can't she digest anything?

Response from Dr. Henry

There are many missing details regarding which drugs she is on, how low her CD4 cells are, the status of her liver/pancreas, whether she has been checked for H pylori disease, whether she could have a central nervous system problem which can cause nausea, whether there is any sign of malabsorption, is she taking her meds properly, how is her CD4 count and HIV level doing,etc. There are so many possibilities that a good HIV doc and GI specialist should often be involved in sorting out. KH



Previous
specialists in New Orleans
Next
Past Accutane use, Combivir, and liver/pancreas toxicit

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement